ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Note on the stability of parallel magnetic fields

Narayanan, A Satya and Somasundaram, K (1982) Note on the stability of parallel magnetic fields. In: Astrophysics and Space Science, 84 (1). pp. 247-250.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (144Kb) | Request a copy
Official URL: http://www.springerlink.com/content/rnj8hv85513217...

Abstract

The stability characteristics of parallel magnetic fields when fluid motions are present along the lines of force is studied. The stability criterion for both symmetric (m=0) and asymmetric (m=1) modes are discussed and the results obtained by Trehan and Singh (1978) are amended in the present study. The results obtained for the cylindrical geometry are shown to play an important role forka<4, wherek is the wave number,a is the radius of the cylinder, compared to the results obtained by Geronicolas (1977) for the slab geometry.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 23 Dec 2009 10:22
Last Modified: 19 Sep 2010 05:44
URI: http://eprints.iisc.ernet.in/id/eprint/23082

Actions (login required)

View Item View Item